Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 23, 2025, 8:34 PM CDT for 6 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2025, 8:34 PM CDT (01:34 UTC)
- Expired
- Mar 24, 2025, 12:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Choctaw County, MS, Holmes County, MS, Leflore County, MS, Montgomery County, MS, Webster County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.5
The text
As transmitted.
540
WGUS54 KJAN 240134
FFWJAN
MSC015-019-051-083-097-155-240530-
/O.NEW.KJAN.FF.W.0010.250324T0134Z-250324T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
834 PM CDT Sun Mar 23 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northwestern Choctaw County in central Mississippi...
Northwestern Holmes County in central Mississippi...
Carroll County in north central Mississippi...
Leflore County in north central Mississippi...
Montgomery County in north central Mississippi...
Western Webster County in north central Mississippi...
* Until 1230 AM CDT.
* At 834 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Greenwood, Winona, Eupora, Vaiden, Carrollton, Jefferson, Itta
Bena, Duck Hill, Kilmichael, Sidon, North Carrollton, Cruger,
Morgan City, Walthall, Coila, Malmaison, Black Hawk, Teoc, Seven
Pines and Sweatman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3359 9045 3369 8922 3337 8921 3334 8966
3328 9033 3330 9033 3331 9034 3328 9036
3327 9045
FLASH FLOOD...RADAR INDICATED
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 8:33 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 23, 8:33 PM CDT, 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 833 PM CDT Sun Mar 23 2025 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 826 PM CDT Sun Mar 23 2025 A line of severe thunderstorms associated with a cold front has entered the area, and is set to slowly slide through the area tonight. This line has already produced quarter size hail and winds around 50mph and some tornadic signatures. The line is set to make its way into the I-20 corridor around midnight and continue to progress southward, exiting the CWA by sunrise. This line is expected to maintain its severe elements throughout the night so it is advised to monitor all avenues of weather information until the front passes by your particular location of interest./OAJ/ && .DISCUSSION... Issued at 255 PM CDT Sun Mar 23 2025 Through Tonight: No changes are needed with this update to the current forecast for this afternoon into overnight. The Slight Risk for severe thunderstorms remains in place, with possible damaging wind, large hail, and even isolated tornadoes with severe storms that develop. Latest observations and satellite imagery show the continued convective evolution of cumulus deck across the area as temperatures have warmed into the upper 70s and lower 80s. A few initial showers have already developed. The mixed layer atop this moist boundary layer will support stronger updrafts as this afternoon and evening progress. Convergence in vicinity of the approaching cold front and with some more subtle boundaries of convergence will be the areas of focus for showers and storms into the overnight. 700-500mb lapse rates of 7.5-8.0 C/km are in place atop the corridor of 1500-2500 J/kg MLCAPE extending from South Texas into Northwest Mississippi, and vertical totals of 28-30 align with large hail potential. Upscale growth from afternoon/evening thunderstorms will result in better damaging wind gust and isolated tornado potential along cold pool boundaries, especially if any bowing segment can become more favorably aligned with low-level wind shear. POPs will largely drop off by Monday morning, however the lingering front may keep some chance for showers in the Pine Belt of Southeast MS through late morning. Monday through Sunday: We are starting to enter the time of year where these fronts don't quite clear the region and better upper-level forcing pulls northward. The upper-level pattern through the remainder of the week will feature western ridging and eastern troughing with northwest flow between. Meanwhile at the surface, moist unstable air will remain around the western Gulf, ready to be pulled northward again with any passing wave. Models hint at potential disturbances with the frontal zone lingering around the Gulf Coast region through midweek, and this can sometimes allow upstream MCS thunderstorm activity to propagate southeast into our area. Otherwise, it will be in the Friday-Saturday time frame when the upper-level pattern breaks down some and allows a stronger weave to move across the central CONUS and bring better chances for thunderstorms. Severe storms cannot be ruled out at the end of this week, though confidence in coverage and timing was too low to include in the most recent Days 4-7 severe weather outlook. /NF/ && .AVIATION... (00Z TAFS) Issued at 645 PM CDT Sun Mar 23 2025 VFR conditions prevail across much of the area, though an MVFR stratus deck encompasses portions of south MS and south LA. Numerous severe storms are ongoing across portions of central and north MS, southeast AR, and northeast LA ahead of an approaching cold front. These will continue into the night, with hail up to 2" and severe wind gusts of 50-60 kt possible in the storms. A tornado or two cannot be ruled out. Storms will end overnight into early Monday morning and winds will shift to N/NW as the front pushes southeastward across the area. Conditions are expected to return to VFR during the morning in most areas Monday. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 75 52 81 / 100 10 0 0 Meridian 58 75 50 81 / 90 20 0 0 Vicksburg 57 75 52 82 / 90 0 0 0 Hattiesburg 61 79 54 84 / 80 60 0 0 Natchez 59 77 55 81 / 90 10 0 0 Greenville 51 71 51 80 / 90 0 0 0 Greenwood 53 73 51 80 / 90 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/DL/DL
In the hours before
Local storm report, Mar 23, 7:28 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
728 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail Kosciusko 33.06N 89.59W
03/23/2025 M1.00 Inch Attala MS Emergency Mngr
Nickel to quarter size hail at Attala Co
EOC.
&&
DLLocal storm report, Mar 23, 7:32 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
732 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Hail 1 SW Crossett 33.12N 91.98W
03/23/2025 E1.00 Inch Ashley AR Broadcast Media
Quarter size hail falling in the Crossett
area.
&&
DLLocal storm report, Mar 23, 7:44 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
744 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 2 NNE Metcalfe 33.48N 90.99W
03/23/2025 E1.00 Inch Washington MS Emergency Mngr
Reported at GLH airport.
&&
DLLocal storm report, Mar 23, 7:51 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
751 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Hail 4 ENE Stoneville 33.45N 90.86W
03/23/2025 E1.75 Inch Washington MS Law Enforcement
Reported near Leland.
&&
DLLocal storm report, Mar 23, 8:02 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
802 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM Hail 1 S Fountain Hill 33.34N 91.85W
03/23/2025 E1.00 Inch Ashley AR Public
Social media report of hail up to quarter
size near Fountain Hill.
&&
DLLocal storm report, Mar 23, 8:26 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
826 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Tstm Wnd Dmg 2 S Itta Bena 33.47N 90.32W
03/23/2025 Leflore MS Emergency Mngr
3 power poles down.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 67 min |
| Mar 23, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 61 min |
| Mar 23, 7:18 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 38 min |
| Mar 23, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 54 min |
| Mar 23, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 62 min |
| Mar 23, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 54 min |
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 53 min |
| Mar 23, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 51 min |
| Mar 23, 8:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 56 min |
| Mar 23, 8:15 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 60 min |
| Mar 23, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 60 min |
| Mar 23, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 54 min |
| Mar 23, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 65 min |
| Mar 23, 9:13 PM CDT | Flash Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Mar 23, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 61 min |
| Mar 23, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 47 min |
| Mar 23, 9:46 PM CDT | Special Weather Statement | JAN | Clay | 59 min |
| Mar 23, 10:15 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 4 hr |
| Mar 23, 10:21 PM CDT | Special Weather Statement | JAN | Attala, Choctaw | 54 min |
| Mar 23, 10:27 PM CDT | Special Weather Statement | JAN | Sunflower | 33 min |
| Mar 23, 10:49 PM CDT | Special Weather Statement | JAN | Leflore | 56 min |
| Mar 23, 10:52 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 27 min |
| Mar 23, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 39 min |
| Mar 23, 11:21 PM CDT | Special Weather Statement | JAN | Noxubee, Winston | 54 min |
| Mar 23, 11:54 PM CDT | Special Weather Statement | JAN | Hinds | 66 min |
| Mar 24, 12:13 AM CDT | Special Weather Statement | JAN | Winston | 62 min |
| Mar 24, 12:32 AM CDT | Special Weather Statement | JAN | Warren | 58 min |
| Mar 24, 12:55 AM CDT | Special Weather Statement | JAN | Hinds, Rankin, Scott | 65 min |
| Mar 24, 12:58 AM CDT | Special Weather Statement | JAN | Kemper | 62 min |
| Mar 24, 1:40 AM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 65 min |
| Mar 24, 1:43 AM CDT | Special Weather Statement | JAN | Newton, Smith | 62 min |
| Mar 24, 1:54 AM CDT | Tornado Warning | JAN | Scott | 9 min |
| Mar 24, 2:03 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 42 min |
| Mar 24, 2:47 AM CDT | Special Weather Statement | JAN | Clarke, Jasper, Lauderdale | 43 min |
| Mar 24, 3:40 AM CDT | Special Weather Statement | JAN | Forrest, Jones, Lamar | 65 min |
| Mar 24, 9:14 AM CDT | River Flood Warning | JAN | Attala, Holmes | 19 days |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.